MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG; ANTI-HUMAN GLOBULIN, ANTI-IGG; 10ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG; ANTI-HUMAN GLOBULIN, ANTI-IGG; 10ML
Catalog Number 804175100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported discrepant dat results between visual and instruments software interpretation and further also between two tango infinity instruments and the manual tube technique.The customer returned the ahg anti-igg which was used in the direct antiglobulin test (dat) in the tube technique for investigational testing and also one patient sample.Testing in our quality control laboratory is still ongoing.In an initial test the complaint sample was tested for potency and specificity.The testing was done in parallel with the retention sample of the supposedly defective lot and a reference lot.All three reagents showed comparable results and the acceptance criteria were met.Further tests and the testing of the patient sample are still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango instruments, a field service engineer was on site and found both instruments to be working within specification.5.The log files did not show any issue relevant abnormalities.We are waiting for additional requested information.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported discrepant dat results between visual and instruments software interpretation and further also between two tango infinity instruments and the manual tube technique.The customer returned the ahg anti-igg which was used in the direct antiglobulin test (dat) in the tube technique for investigational testing and also one patient sample.Our quality control laboratory tested the complaint sample for potency and specificity.The testing was done in parallel with the retention sample of the supposedly defective lot and a reference lot.All three reagents showed comparable results and the acceptance criteria were met.Additionally our quality control laboratory tested the ahg anti-igg solidscreen ii the customer sent in for potency and specificity.The testing was done in parallel with the retention sample of the supposedly defective lot and a reference lot.All three reagents showed comparable results and the acceptance criteria were met.The patient sample was tested on tango infinity: dat and antibody screening test with biotestcell 3 inclusive auto control were clearly negative.It was also tested on the ih-card ahg anti-igg, c3d and the dat was negative.Furthermore, it was tested using the diamed dc-screening card: here the dat was negative with anti-igg, anti-iga, antic3c and anti-c3d; but +/- with anti-igm.Additionally the patient sample was tested in the tube technique.Due to the small amount the testing was performed with biotestcell (btc) pool: +/- reactions were yielded at 5 minutes at room temperature, 30 minutes at 37 degree celsius and in the iat.A 1+ reaction was yielded with 60 minutes at 2-8 degrees celsius.The observed agglutinates were very unstable.It could also have been pseudo agglutinates.The observed reactions in the tube tests and the dc screening cards could be a possible explanation for the weak positive reactions at customer site.Further tests were not possible because the patient sample was exhausted.Regarding the affected tango instruments, a field service engineer was on site and found both instruments to be working within specification.The log files did not show any issue relevant abnormalities.Data files of the instrument were analyzed.Result image of the sample in question (b)(4) shows for tango infinity sn: (b)(6): there is a beginning reaction around the cell button.The instruments software showed an interpretation as negative, but visually it can be interpreted as a +/-.The well at sn: (b)(6) appeared to be shifted and should be centered.Analysis of the second affected tango infinity 4230000239 showed that there is a beginning reaction around the cell button.The instruments software showed an interpretation as +/- and can be visually confirmed.The well in the measurement chamber should be centered.The customer sent one result image from the already validated result (from lab journal), it was edited by customer to a negative result but shows visually a beginning reaction based on the investigation the complaint was classified as confirmed - epp (expected product performance): the complaint sample and the retention sample reacted as expected.The customer had also provided a patient sample.The patient sample showed clearly negative results on tango infinity and ih-gel card, but weakly positive reactions in the tube technique and the dc screening card.But it was not clear whether they were true agglutinates or pseudo agglutinates.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.From instrument's perspective, based on current information and data there is no indication for an instrument malfunction.The engineer confirmed that the instrument is working within specification.The customer should be aware that it is always mandatory to verify the well interpretations visually as the reactions can reach the detection limit of the image interpretation.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
ANTI-HUMAN GLOBULIN ANTI-IGG
Common Device Name
ANTI-HUMAN GLOBULIN, ANTI-IGG; 10ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15460614
Report Number9610824-2022-00060
Device Sequence Number16852111
Product Code QHS
UDI-Device Identifier07611969950706
UDI-Public(01)07611969950706(17)240425(10)9119070-02
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2024
Device Catalogue Number804175100
Device Lot Number9119070-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date09/21/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG LOT 9112070-04.; AHG LOT 9112070-04.; SOLDISCREEN II STRIP, LOT 9121050.; SOLDISCREEN II STRIP, LOT 9121050.; TANGO INFINITY, SN: (B)(6).; TANGO INFINITY, SN: (B)(6).; TANGO INFINITY, SN: (B)(6).; TANGO INFINITY, SN: (B)(6).
Patient SexUnknown